Thursday, April 4, 2013

And that's how my accidental withdrawal started...

Okay, seriously?  Peri-menopause AND withdrawal symptoms?!?  WHAT.  THE.  FUCK.  Just frickin' shoot me now.

Last week, when I went to the pharmacy to refill my angina medication, they told me the scrip was over a year old and that they had to contact the physician to see if he would okay it.  Admittedly, the prescription was that old, but it still had 2 refills on it!    I'd only just started taking it again a couple of months ago, on account of the fact that when my attacks got really bad I did some more reading about this particular drug and discovered that said meds might take up to 4 weeks to work - which, it appears, they totally do, because after about 4 weeks, I could actually go out in cold air without pain and only the worst of stressors brought on agony in my chestal region. 

Yes, I should have called the doc's office myself and talked to them right then, when I had 6 more pills in the queue.  I forgot to call.  And then, when I finally remembered, it wasn't during office hours and the cardiologist's answering machine DOESN'T ALLOW YOU TO LEAVE MESSAGES!!  The fucking point of having an answering machine is to allow you LEAVE messages!!  Don't tease people by having an outgoing message and then totally fuck them over by informing them they can't LEAVE a message!!  What kind of sick fucks are you?  After some vehement ranting, I forgot... again.  Because, in addition to the angina, I have thyroid issues, of which, one of the symptoms is that you... FORGET THINGS.

Last night, when I had the mother of all hot flash attacks with accompanying nausea, I was all, "What the...?  Hot flash with a side of NAUSEA?!?"  I thought it might be the beginning of full-on fertility dry up, because why WOULDN'T the already enjoyable peri-menopause symptoms now involve incapacitating nausea?  So I got out of bed prepared to learn that my peri-menopause symptoms now had a +1.  Which is definitely a possibility according to many cross-referenced menopause sites, (you can't just read Wikipedia, it only counts if you look at at least another 4 sites) but (and this is one of those buts that you don't really want) I discovered that hot flashes with nausea could also be a sign of withdrawal - which set off my internal sound track that went DUN, DUN, DUUUUUUUUN... because I quickly realized that I've now run out of my angina meds.   So I called the cardiologist's office - again - outside of business hours, because that's the ONLY time I can apparently  remember to do it - and was reminded - again that their answering machine  DOESN'T ALLOW YOU TO LEAVE MESSAGES!!    Which I should have known, but FORGOT, because I have thyroid issues.

So now, I'm jonesing for calcium channel blockers.  Which, in turn, is making me stressed, which isn't the best thing for someone with angina who is no longer on her angina meds because she's been a complete fuck-nut and hasn't remembered to get in touch with the cardiologist during business hours to beg him to let the pharmacy fill her prescription.  Which he won't do, because the last time he saw me in person was over a year ago and if I wanted to see him again, even though I have seen him more than a 1/2 dozen times in the last 5 years, I have to go to my GP and get another referral to see the cardiologist.  I'm like that guest at a cocktail party who nobody ever remembers meeting, even though I'm at the same cocktail party EVERY frickin' Christmas!!

This morning, I circumvented the pharmacy and called the prescription in to their automated service, thinking that maybe the automated service would ignore that pesky date and only look at the number of refills and give them to me, because it's a machine - but then I realized that the machine probably won't actually be filling the prescription and that I'll get a phone call from a human at the pharmacy telling me that I have to see my doctor.  If this were The Matrix and the machines had already taken over the world, I'd have my meds by now.  And I'd bet they let me leave a message to thank them for it.

1 comment:

  1. omg.. we are clones. same thing happened to me this week - with my thyroid meds and antidepressants - i ran out of all 3 at the same time - that's what happens when you use a pair of weekly pill keepers to remind you not to forget to take said daily pills. I was uber thankful that christine reminded me to call during business hours and uber lucky they had a cancellation for an appointment that day because it would have cost me about $50 in call-to-pharmacy fees.....